Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2006, 12:43 AM CDT for Shawano County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 12:43 AM CDT (05:43 UTC)
- Expired
- May 28, 2006, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 280543
SVRGRB
WIC115-280645-
/O.NEW.KGRB.SV.W.0032.060528T0543Z-060528T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 AM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHAWANO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 145 AM CDT
* AT 1241 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER MUCH
OF SHAWANO COUNTY. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING
HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS.
LAT...LON 4484 8825 4466 8824 4467 8852 4468 8853
4468 8870 4469 8871 4469 8877 4471 8877
4472 8878 4485 8879
$$
RDM2 follow-up statements
000
WWUS53 KGRB 280554
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 AM CDT SUN MAY 28 2006
WIC115-280645-
/O.CON.KGRB.SV.W.0032.000000T0000Z-060528T0645Z/
SHAWANO WI-
1253 AM CDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SHAWANO COUNTY...
AT 1249 AM...DOPPLER RADAR INDICATE A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS STORM WAS LOCATED
NEAR BELLE PLAINE...OR ABOUT 8 MILES SOUTHWEST OF SHAWANO...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAWANO
LAKE...CECIL...BONDUEL...PULCIFER...ADVANCE...ZACHOW...GREEN VALLEY
AND KRAKOW.
LAT...LON 4484 8825 4466 8824 4467 8852 4468 8853
4468 8870 4469 8871 4469 8877 4471 8877
4472 8878 4485 8879
$$
RDM000
WWUS53 KGRB 280608
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
107 AM CDT SUN MAY 28 2006
WIC115-280645-
/O.CON.KGRB.SV.W.0032.000000T0000Z-060528T0645Z/
SHAWANO WI-
107 AM CDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SHAWANO COUNTY...
AT 106 AM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS WAS LOCATED NEAR BONDUEL...OR ABOUT 8 MILES SOUTHEAST OF
SHAWANO...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PULCIFER...ZACHOW...ADVANCE...HOFA PARK...ANGELICA...GREEN VALLEY AND
KRAKOW.
MOVE TO SAFE SHELTER NOW.
LAT...LON 4484 8825 4461 8825 4463 8853 4468 8853
4468 8870 4469 8871 4469 8877 4471 8877
4472 8878 4485 8879
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 8 hours 58 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING. TWO AREAS OF CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION. STORMS OF A PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND CENTRAL SHAWANO COUNTY. SECOND AREA...STRONGER STORMS PUSHING THROUGH SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE. SOME BUILDING TO THE NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA. THIS AREA ALSO EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING. QUESTION IS IF AND WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS NOW FIRING IN CENTRAL IA. WILL GO WITH OVERALL SCATTERED/CHANCE WORDING ATTM AND LET LATER SHIFT ADJUST AS NECESSARY. 850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE... THUS WILL KEEP FORECAST DRY. NO CHANGES MADE TO GOING PACKAGE TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN. .LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE ENTIRE EXTENDED PERIOD. THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT. AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA. ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR ENOUGH SOUTH BY WEDNESDAY NITE. A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS. WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 27 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. LMZ521-522-541>543-564-281645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION. THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 27, 10:23 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E2.00 INCH WOOD WI TRAINED SPOTTER
&&
MGLocal storm report, May 27, 10:57 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL WAUPACA 44.34N 89.06W
05/27/2006 E0.88 INCH WAUPACA WI TRAINED SPOTTER
&&
PLHLocal storm report, May 27, 11:05 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E0.75 INCH WOOD WI TRAINED SPOTTER
&&
PLHLocal storm report, May 27, 11:26 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL JUNCTION CITY 44.58N 89.75W
05/27/2006 E0.75 INCH PORTAGE WI AMATEUR RADIO
1110 PM HAIL 1 S WAUPACA 44.33N 89.06W
05/27/2006 E0.75 INCH WAUPACA WI AMATEUR RADIO
&&
PLHLocal storm report, May 28, 12:14 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL SCHOFIELD 44.90N 89.59W
05/28/2006 E0.75 INCH MARATHON WI LAW ENFORCEMENT
&&
MGLocal storm report, May 28, 12:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL WESTON 44.90N 89.57W
05/28/2006 E0.75 INCH MARATHON WI LAW ENFORCEMENT
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 50 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 36 min |
| May 27, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 48 min |
| May 27, 10:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 59 min |
| May 27, 10:55 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 35 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| May 27, 11:38 PM CDT | Marine Weather Statement | GRB | 97 min | |
| May 28, 12:04 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 41 min |
| May 28, 12:12 AM CDT | Marine Weather Statement | GRB | 93 min | |
| May 28, 12:12 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 28, 12:48 AM CDT | Marine Weather Statement | GRB | 57 min | |
| May 28, 1:06 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 1:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 59 min |
| May 28, 1:21 AM CDT | Tornado Warning | GRB | Brown, Outagamie, Shawano | 24 min |
| May 28, 1:36 AM CDT | Special Marine Warning | GRB | 24 min | |
| May 28, 1:46 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| May 28, 1:58 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 47 min |
| May 28, 2:01 AM CDT | Special Marine Warning | GRB | 89 min | |
| May 28, 4:51 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 6:56 AM CDT | Marine Weather Statement | GRB | 64 min | |
| May 28, 7:12 AM CDT | Marine Weather Statement | GRB | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.